MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. PORTEX® BIVONA® ADULT TTS¿ ADJUSTABLE NECK FLANGE HYPERFLEX¿ TRACHEOSTOMY TUBES; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. PORTEX® BIVONA® ADULT TTS¿ ADJUSTABLE NECK FLANGE HYPERFLEX¿ TRACHEOSTOMY TUBES; TUBE TRACHEOSTOMY AND TUBE CUFF
Catalog Number 67HA70
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/14/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is currently being evaluated; the manufacturer will file a follow-up report detailing the results of the evaluation once it is completed.Device evaluation in progress.Device evaluation in progress.
 
Event or Problem Description
It was reported that the bivona® adult tts¿ adjustable neck flange hyperflex¿ tracheostomy tube was in patient use for one week when it was observed that the cuff was broken.The reported device was replaced.The event was observed spontaneously by hospital personnel during the initial use of the device.According to the report, the cuff patency was tested prior to patient use and the cuff was filled with sterile water.No adverse effect to patient was reported.
 
Additional Manufacturer Narrative
One bivona® adult tts¿ adjustable neck flange hyperflex¿ tracheostomy tube was returned for investigation.A review of the device master record was conducted and it was found to be complete.Visual inspection of the returned device detected a large cut/puncture in the device cuff.The observed cut/puncture appeared to have been caused by a blunt point exerting pressure on one concentrated area of the cuff while it was inflated.According to the initial report, the device had been in patient use for one week prior to the reported event.Investigation was unable to definitively determine a root cause for the observed cut/puncture; however, no evidence was found to suggest a manufacturing defect.

Brand Name
PORTEX® BIVONA® ADULT TTS¿ ADJUSTABLE NECK FLANGE HYPERFLEX¿ TRACHEOSTOMY TUBES
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key6461865
Report Number3012307300-2017-00810
Device Sequence Number476495
Product Code JOH
UDI-Device Identifier15021312013801
UDI-Public15021312013801
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K081440
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/03/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number67HA70
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/28/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/16/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/05/2017
Supplement Report FDA Received Date05/03/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1